Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 182, NWS Jacksonville, FL

July 16, 2000Bradford County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2000, 2:48 PM EDT for Bradford County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2000, 2:48 PM EDT (18:48 UTC)
Expired
Jul 16, 2000, 3:30 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 161848
SVRJAX
FLC007-161930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT SUN JUL 16 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHERN FLORIDA

* UNTIL 330 PM EDT

* AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES WEST
  OF BROOKER...OR ABOUT 4 MILES SOUTHEAST OF WORTHINGTON SPRINGS...
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKER BY 255 PM EDT...
  NEW RIVER BY 310 PM EDT...
  SAMPSON BY 325 PM EDT...
  HAMPTON AND LAWTEY BY 330 PM EDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

+

$$

BAILEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:25 AM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jul 16, 9:25 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EDT SUN JUL 16 2000

RADAR LOOP SHOWED ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING
ACROSS CWA. SFC ANALYSIS SHOWED LOW PRES NEAR CHS WITH FRONT
EXTENDING BACK THROUGH CENTRAL GA. A PERSISTENT PREFRONTAL TROUGH
WAS LOCATED FROM THE UPPER GA COAST TO THE FL PANHANDLE. WATER VAPOR
IMAGERY INDICATES THE SHORTWAVE TO AFFECT THE AREA TODAY WAS OVER N
CENTRAL AL AND CENTRAL GA...WITH WATER VAPOR IMAGERY INDICATING SWATH
OF MOISTURE FROM SE LA TO OUR CWA. SHORTWAVE SHOULD CONTINUE TO MOVE
S AND PROVIDE ADDITIONAL LIFT FOR CONVECTION. INDEED OUR PWATER HAS
INCREASED FROM LAST NIGHTS 0.80 INCHES TO 1.55 THIS MORNING. IN
ADDITION...12Z SOUNDING INDICATED KI 38 AND LI -7. MODIFIED SOUNDING
GIVES CAPES OF OVER 6000 J/KG. SO IN OTHER WORDS HAVE NO DOUBTS
ABOUT STRONG TSRA POTENTIAL TODAY WITH SOME SEVERE STORMS ALSO
EXPECTED. FOR ZONES...THINK BEST POPS CHANCES WILL BE OVER SUWANNEE
VALLEY AND POINTS TO THE S WHERE BEST INSTABILITY IS LOCATED. WILL
BUMP UP POPS FOR INTERIOR CO OVER N FL BUT MORE UNCERTAIN ABOUT POPS
ALONG THE COAST. WILL PROBABLY TWEAK WINDS UPWARD TOO AS SOUNDING
INDICATED 25 TO 30 KT WINDS AT 800-1000 FT.

MARINE...GRAYS REEF BUOY AT 9AM WSW17G21KT WITH SEAS 4 FT. SAUF1
REPORT AT 9AM WAS SW 14G17KT. CURRENT FORECAST LOOKS ON TRACK BASED
ON VWP PROFILE AND 25 KT LOW LEVEL WIND FROM 12Z SOUNDING. ONLY
CHANGE ANTICIPATED FOR UPDATE IS FOR INCREASE TO SHOWERS AND TSRA
COVERAGE.

.JAX...
.GA...NONE
.FL...NONE

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:33 AM EDTSevere Thunderstorm WarningJAXBaker, Columbia42 min
Jul 16, 12:22 PM EDTSevere Thunderstorm WarningJAXSaint Johns23 min
Jul 16, 12:32 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Union43 min
Jul 16, 12:44 PM EDTTornado WarningJAXUnion31 min
Jul 16, 1:19 PM EDTSevere Thunderstorm WarningJAXBradford41 min
Jul 16, 1:32 PM EDTSevere Thunderstorm WarningJAXAlachua43 min
Jul 16, 1:50 PM EDTSevere Thunderstorm WarningJAXColumbia25 min
Jul 16, 2:00 PM EDTSevere Thunderstorm WarningJAXUnion30 min
Jul 16, 2:15 PM EDTSevere Thunderstorm WarningJAXAlachua45 min
Jul 16, 2:30 PM EDTSevere Thunderstorm WarningJAXUnion45 min
Jul 16, 2:56 PM EDTTornado WarningJAXAlachua34 min
Jul 16, 3:28 PM EDTSevere Thunderstorm WarningJAXAlachua47 min
Jul 16, 3:56 PM EDTSevere Thunderstorm WarningJAXSuwannee49 min
Jul 16, 4:21 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton24 min
Jul 16, 4:54 PM EDTTornado WarningJAXColumbia, Union36 min
Jul 16, 5:31 PM EDTSevere Thunderstorm WarningJAXColumbia, Union44 min
Jul 16, 6:13 PM EDTSevere Thunderstorm WarningJAXAlachua47 min
Jul 16, 6:28 PM EDTSevere Thunderstorm WarningJAXGilchrist32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.